Steroids and swelling

Hi my husband was diagnosed with lung cancer which has spread to his brain, he is on steroids at the minute until results of biopsy come back, however, the steroids have caused painful swelling in his lower legs and right arm, apart from keeping his feet up does anyone have any advice on what can help?

Comments

  • LouiseJLouiseJ Posts: 361 mod

    Hi @karensread,

    I am really sorry to hear of your husband's diagnosis, I can imagine how heartbreaking and difficult it must be for both of you to live with and work through. Supporting a loved one through cancer is so very hard, especially emotionally seeing someone you love hurting or suffering and to be unable to make things better.

    The swelling is common with taking steroids, it sounds like oedema which may need to be seen by a Dr.

    I would suggest talking with your husband's oncologist as they may be able to prescribe some pain relief and would advise you too. Raising of the feet as you have already said is important when your husband is sitting, however it is good if he can periodically move his feet and ankles, rotating them while he is sitting. I think gentle exercise, walking, is good too, to help the muscles that would help the swelling.

    Welcome to the community, glad you found us, there are others here supporting loved ones through cancer, you are not alone. Everyone is very friendly and supportive. I hope that you too have a support network around you, the emotional and physical impact on you too is huge. You will find people who understand here.

    Please feel free to come and chat anytime,

    Lou x

Sign In or Register to comment.